Alert archive / Massachusetts / High Wind Watches in 2008

High Wind Watch 3, NWS Boston/Norton, MA

March 8, 2008Newport County, Washington County, Rhode Island; 5 counties in Massachusetts

NWS Boston/Norton, MA issued this high wind watch at Mar 8, 2008, 5:19 AM EST for Newport County, Washington County, Rhode Island; 5 counties in Massachusetts. It took effect at Mar 8, 2008, 4:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 8, 2008, 5:19 AM EST (10:19 UTC)
In effect from
Mar 8, 2008, 4:00 PM EST
Expired
Mar 8, 2008, 11:33 AM EST
In force
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Plymouth County, MA, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 51 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 10.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2008-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2008-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 081019
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
519 AM EST SAT MAR 8 2008

...STRONG TO DAMAGING WINDS POSSIBLE TONIGHT...

.A POWERFUL STORM TRACKING JUST WEST OF SOUTHERN NEW ENGLAND TONIGHT
WILL BRING A RISK OF STRONG TO DAMAGING WINDS ACROSS COASTAL RHODE
ISLAND AND SOUTH COASTAL MASSACHUSETTS.

MAZ020>024-RIZ006>008-082200-
/O.NEW.KBOX.HW.A.0003.080309T0000Z-080309T1200Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT...
BLOCK ISLAND
519 AM EST SAT MAR 8 2008

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING. 

THE WATCH INCLUDES SOUTHERN RHODE ISLAND AND SOUTH COASTAL MASSACHUSETTS.
THIS INCLUDES THE CITIES AND TOWNS OF FALL RIVER... NEW
BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT...
BLOCK ISLAND.

STRONG LOW PRESSURE WILL TRACK ACROSS PENNSYLVANIA AND NEW YORK LATER
TODAY AND TONIGHT...WITH ITS TRAILING COLD FRONT SWEEPING ACROSS
SOUTHERN NEW ENGLAND THIS EVENING. BEHIND THE FRONT...STRONG TO
DAMAGING SOUTHWEST WINDS ARE POSSIBLE ACROSS THE WATCH AREA.
THE STRONGEST WINDS ARE EXPECTED FROM ABOUT MIDNIGHT INTO THE EARLY
SUNDAY MORNING. 

SOUTHWEST WINDS MAY GUSTS TO 60 MPH. WINDS OF THIS MAGNITUDE COMBINED
WITH A SATURATED GROUND FROM HEAVY RAIN OVERNIGHT ALONG WITH
ADDITIONAL HEAVY RAIN EXPECTED THIS AFTERNOON AND EVENING...MAY
RESULT IN STRONG WINDS DOWNING TREES AND POWER LINES YIELDING POWER
OUTAGES. THEREFORE...A HIGH WIND WATCH HAS BEEN ISSUED FOR THE AREA
MENTIONED ABOVE.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS.  THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
PROPERTY DAMAGE.  IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE
AND AWAY FROM WINDOWS.

$$


NOCERA
2 follow-up statements
000 
WWUS71 KBOX 081630
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1130 AM EST SAT MAR 8 2008

...STRONG TO DAMAGING WINDS EXPECTED TONIGHT...


MAZ017>019-RIZ001>003-090030-
/O.NEW.KBOX.WI.Y.0012.080308T2200Z-080309T1200Z/
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH...
FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH
1130 AM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 8 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM EST THIS AFTERNOON TO
8 AM EDT SUNDAY.  

A BRIEF PERIOD OF SOUTHERLY WIND GUSTS OF UP TO 50 MPH WILL BE
POSSIBLE BETWEEN 5 AND 8 PM. THESE BRIEF STRONG WIND GUSTS MAY OCCUR
WHEN A LINE OF HEAVY RAIN SHOWERS AND PROBABLY A FEW EMBEDDED
THUNDERSTORMS CROSSES THE REGION WITH A STRONG COLD FRONT.

CONFIDENCE IS HIGHER IN THE OCCURRENCE OF A LONGER PERIOD OF ADVISORY
LEVEL WINDS FROM THE SOUTHWEST LATE TONIGHT...CONTINUING INTO THE
EARLY MORNING HOURS ON SUNDAY BEHIND THE SYSTEM. SUSTAINED SOUTHWEST
WINDS OF 25 TO 35 MPH WITH A FEW GUSTS UP TO 50 MPH ARE EXPECTED.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

CTZ002>004-MAZ004>007-009-011>016-026-090030-
/O.NEW.KBOX.WI.Y.0012.080309T0200Z-080309T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...BLANDFORD...SPRINGFIELD...
MILFORD...WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...
QUINCY...AYER
1130 AM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT FROM 9 PM EST THIS EVENING TO 8 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM EST THIS EVENING TO 8 AM
EDT SUNDAY. 

THIS WIND ADVISORY INCLUDES NORTHERN CONNECTICUT AS WELL AS
SOUTHWEST...CENTRAL AND THE EASTERN PORTIONS MASSACHUSETTS. 

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING. BEHIND
THE FRONT...SOUTHWEST WINDS ARE EXPECTED TO INCREASE LATE TONIGHT AND
CONTINUE THROUGH THE EARLY MORNING HOURS ON SUNDAY. SUSTAINED
SOUTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS UP TO 50 MPH ARE EXPECTED.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

MAZ020>024-RIZ006>008-090030-
/O.EXT.KBOX.HW.A.0003.080308T2100Z-080309T1200Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT...
BLOCK ISLAND
1130 AM EST SAT MAR 8 2008

...HIGH WIND WATCH NOW IN EFFECT FROM 4 PM EST THIS AFTERNOON
THROUGH SUNDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 4 PM EST THIS AFTERNOON
THROUGH SUNDAY MORNING. 

THE HIGH WIND WATCH INCLUDES SOUTHERN RHODE ISLAND AND SOUTH COASTAL
MASSACHUSETTS. THIS INCLUDES THE CITIES AND TOWNS OF FALL RIVER...NEW
BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT...
BLOCK ISLAND.

A BRIEF PERIOD OF SOUTHERLY WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE
POSSIBLE BETWEEN 5 AND 8 PM. THESE BRIEF STRONG WIND GUSTS MAY OCCUR
WHEN A LINE OF HEAVY RAIN SHOWERS AND PROBABLY A FEW EMBEDDED
THUNDERSTORMS CROSSES THE REGION WITH A STRONG COLD FRONT.

CONFIDENCE IS HIGHER IN A LONGER PERIOD OF STRONG TO DAMAGING WINDS
FROM THE SOUTHWEST LATE TONIGHT...CONTINUING INTO THE EARLY MORNING
HOURS ON SUNDAY BEHIND THE SYSTEM. SUSTAINED SOUTHWEST WINDS OF 30 TO
40 MPH WITH GUSTS BETWEEN 50 AND 60 MPH ARE EXPECTED. THESE WINDS
COMBINED WITH A SATURATED WET GROUND MAY INCREASE THE RISK OF DOWNING
TREES AND POWER LINES YIELDING POWER OUTAGES.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS.  THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
PROPERTY DAMAGE.  IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE
AND AWAY FROM WINDOWS.

$$

FRANK
000 
WWUS71 KBOX 081633
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1133 AM EST SAT MAR 8 2008

...STRONG TO DAMAGING WINDS EXPECTED TONIGHT...

MAZ020>024-RIZ006>008-090045-
/O.UPG.KBOX.HW.A.0003.080308T2100Z-080309T1200Z/
/O.NEW.KBOX.HW.W.0002.080308T2200Z-080309T1200Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT...
BLOCK ISLAND
1133 AM EST SAT MAR 8 2008

...HIGH WIND WARNING IN EFFECT FROM 5 PM EST THIS AFTERNOON TO
8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 8 AM
EDT SUNDAY. 

THE HIGH WIND WARNING INCLUDES SOUTHERN RHODE ISLAND AND SOUTH COASTAL
MASSACHUSETTS. THIS INCLUDES THE CITIES AND TOWNS OF FALL RIVER...NEW
BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...NARRAGANSETT... WESTERLY...NEWPORT...
BLOCK ISLAND.  

A BRIEF PERIOD OF SOUTHERLY WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE
POSSIBLE BETWEEN 5 AND 8 PM. THESE BRIEF STRONG WIND GUSTS MAY OCCUR
WHEN A LINE OF HEAVY RAIN SHOWERS AND PROBABLY A FEW EMBEDDED
THUNDERSTORMS CROSSES THE REGION WITH A STRONG COLD FRONT.

CONFIDENCE IS HIGHER IN A LONGER PERIOD OF STRONG TO DAMAGING WINDS
FROM THE SOUTHWEST LATE TONIGHT...CONTINUING INTO THE EARLY MORNING
HOURS ON SUNDAY BEHIND THE SYSTEM. SUSTAINED SOUTHWEST WINDS OF 30 TO
40 MPH WITH GUSTS BETWEEN 50 AND 60 MPH ARE EXPECTED. THESE WINDS
COMBINED WITH A SATURATED WET GROUND MAY INCREASE THE RISK OF DOWNING
TREES AND POWER LINES YIELDING POWER OUTAGES.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER
AT ANY TIME.  DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY.
TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS.

$$

MAZ017>019-RIZ001>003-090045-
/O.CON.KBOX.WI.Y.0012.080308T2200Z-080309T1200Z/
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH...
FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH
1133 AM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM EST THIS AFTERNOON
TO 8 AM EDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM EST THIS AFTERNOON TO
8 AM EDT SUNDAY. 

A BRIEF PERIOD OF SOUTHERLY WIND GUSTS OF UP TO 50 MPH WILL BE
POSSIBLE BETWEEN 5 AND 8 PM. THESE BRIEF STRONG WIND GUSTS MAY
OCCUR WHEN A LINE OF HEAVY RAIN SHOWERS AND PROBABLY A FEW
EMBEDDED THUNDERSTORMS CROSSES THE REGION WITH A STRONG COLD
FRONT.

CONFIDENCE IS HIGHER IN THE OCCURRENCE OF A LONGER PERIOD OF
ADVISORY LEVEL WINDS FROM THE SOUTHWEST LATE TONIGHT...CONTINUING
INTO THE EARLY MORNING HOURS ON SUNDAY BEHIND THE SYSTEM.
SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS UP TO
50 MPH ARE EXPECTED.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

CTZ002>004-MAZ004>007-009-011>016-026-090045-
/O.CON.KBOX.WI.Y.0012.080309T0200Z-080309T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...BLANDFORD...SPRINGFIELD...
MILFORD...WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...
QUINCY...AYER
1133 AM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM EST THIS EVENING TO
8 AM EDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM EST THIS EVENING TO
8 AM EDT SUNDAY. 

THIS WIND ADVISORY INCLUDES NORTHERN CONNECTICUT AS WELL AS
SOUTHWEST...CENTRAL AND THE EASTERN PORTIONS MASSACHUSETTS.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING.
BEHIND THE FRONT...SOUTHWEST WINDS ARE EXPECTED TO INCREASE LATE
TONIGHT AND CONTINUE THROUGH THE EARLY MORNING HOURS ON SUNDAY.
SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS UP TO
50 MPH ARE EXPECTED.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

FRANK

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Mar 8, 5:04 AM EST, 15 minutes earlier.

Area forecast discussion, Mar 8, 5:04 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
504 AM EST SAT MAR 8 2008

.SYNOPSIS...
A POWERFUL STORM WILL TRACK JUST WEST OF SOUTHERN NEW ENGLAND TODAY
AND TONIGHT...BRINGING HEAVY RAIN TO THE REGION ALONG WITH THE
POTENTIAL FOR STRONG TO DAMAGING WINDS. BLUSTERY WESTERLY FLOW SUN AS
THE STORM MOVES UP THROUGH SE CANADA. THEN A SERIES OF WEAK
DISTURBANCES WILL MOVE THROUGH DURING MIDWEEK...BUT DRY CONDITIONS
WILL PREVAIL. A MORE SIGNIFICANT PRECIPITATION EVENT MAY OCCUR LATE
THURSDAY NIGHT AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

*** ANOTHER ROUND OF SOAKING RAINS THIS AFTERNOON AND EVENING ***

FIRST BATCH OF HEAVY RAIN HAS MOVED OFFSHORE AS OF 09Z. RAINFALL
TOTALS THROUGH 09Z ARE 0.40 TO 0.80 INCHES REGIONWIDE...WITH A SWATH
OF 1-2 INCHES ACROSS SOUTHERN CT INTO RI AND SOUTHEAST MA.  SHORT
WAVE RIDGING BEHIND DEPARTING WAVE WILL PROVIDE A LULL IN THE
APPRECIABLE RAINFALL THIS MORNING...WITH MAINLY JUST SOME DRIZZLE ACROSS
THE AREA.

HOWEVER...THIS WILL BE SHORT LIVED AS NORTHERN AND SOUTHERN STREAMS
MERGE INTO A POWERFUL STORM OVER PA AND NY THIS AFTERNOON AND
EVENING. STRONG JET DYNAMICS /85KT SOUTHERLY LOW LEVEL JET/ APPROACH
FROM THE SOUTH THIS AFTERNOON INTO EARLY THIS EVENING...WHICH WILL
YIELD ANOTHER ROUND OF WIDESPREAD HEAVY RAINFALL.

00Z GFS/GEFS AND 03Z SREF INDICATE ANOTHER 1-2 INCHES OF RAINFALL
LIKELY THIS AFTERNOON AND EVENING...WITH A LOW PROBABILITY OF 3 INCH
AMOUNTS ACROSS EASTERN CT/RI AND EASTERN MA - FROM WORCESTER
EASTWARD. THIS SEEMS REASONABLE GIVEN TRAJECTORY OF LOW AND MID
LEVEL JET ANOMALIES /+3 TO +4 SD/ ALONG WITH PWAT PLUME OF +3 TO +4
SD. HEAVIEST RAIN TO OCCUR APPROXIMATELY BETWEEN BETWEEN 1 PM AND 7
PM. NAM IS FARTHER WEST WITH HEAVY RAIN...PLACING AXIS OVER WESTERN
CT AND MA. GIVEN REASONS ABOVE...FAVORED 00Z GFS/GEFS AND 03Z SREF.

CONVECTION...
GIVEN DEEP LAYER LIFT AND STRONG SHEAR THE CHANCE OF THUNDER EXIST.
HIGHEST CHANCE ACROSS RI AND SOUTHEAST MA WHERE NOSE OF VIGOROUS LOW
LEVEL JET WILL TRAVERSE. GUSTY WINDS POSSIBLE WITH TSTMS ACROSS THIS
AREA AS WARM SECTOR SHOULD PENETRATE RI AND SOUTHEAST MA LATER TODAY.
THIS WILL LESSEN LOW LEVEL INVERSION PROMOTING HIGHER WINDS ALOFT TO
REACH THE SURFACE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...

*** STRONG TO DAMAGING WINDS POSSIBLE TONIGHT ***

RAIN WILL BE ENDING FROM SOUTHWEST TO NORTHEAST EARLY THIS EVENING.
COLD FRONT SWINGS ACROSS THE REGION THIS EVENING WITH WINDS SHIFTING
TO THE SOUTHWEST. 987 MB LOW MOVING INTO NORTHERN NEW ENGLAND WILL
PROVIDE A STRONG PRES GRADIENT/ASSOCIATED PRES RISES AND STRONG
BOUNDARY LAYER WINDS. BOTH NAM AND GFS SOUNDINGS INDICATE WIND GUSTS
POTENTIAL TO 60 MPH ACROSS THE SOUTH COAST AND ISLANDS. GFS MOS
WINDS ARE ROBUST AS WELL...INDICATING SUSTAINED WINDS OF AROUND 30
MPH.

IN ADDITION...HEAVY RAIN ACROSS THIS AREA ALREADY COMBINED WITH
ADDITIONAL SIGNIFICANT RAINFALL EXPECTED THIS AFTERNOON AND EARLY
EVENING...WILL PROVIDE A SATURATED GROUND AND INCREASE THE RISK OF
DOWNING TREES AND POWERLINES ACROSS THE SOUTH COAST AND ISLANDS.
THEREFORE HAVE ISSUED A HIGH WIND WATCH FOR THIS AREA. FARTHER
INLAND...WINDS NOT EXPECTED AS STRONG.

FAIRLY STRONG COLD AIR ADVECTION SECOND HALF OF THE NIGHT WITH 850
TEMPS FALLING TO AROUND -14C. THEREFORE...ANY STANDING WATER WILL
LIKELY FREEZING ESPECIALLY NORTHWEST OF I95 CORRIDOR.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...

COLD...DRY HIGH PRESSURE WILL MOVE IN ON SUNDAY BRINGING
TEMPERATURES DOWN TO JUST BELOW NORMAL.  COMBINED WITH THE BREEZY
CONDITIONS EXPECTED IN COLD AIR ADVECTION...WILL BE A BRISK DAY
SUNDAY.  WINDS WILL DIMINISH SUNDAY NIGHT AS HIGH PRESSURE MOVES
IN.  TEMPERATURES WILL REMAIN JUST BELOW NORMAL THROUGH MONDAY.

TUESDAY THROUGH THURSDAY...A FEW WEAK DISTURBANCES WILL MOVE THROUGH
SOUTHERN NEW ENGLAND.  HOWEVER...MODELS ARE INDICATING THAT DRY
CONDITIONS WILL CONTINUE.  TEMPERATURES WILL SLOWLY RECOVER TO NEAR
NORMAL CONDITIONS BY THURSDAY.  BOTH THE GFS AND THE ECMWF INDICATE
A FAIRLY WEAK LOW PRESSURE SYSTEM MOVING TO THE NORTH OF THE AREA.
LATEST ECMWF HAS IT TRACKING WELL NORTH INTO CANADA WHILE THE GFS
HAS THE LOW SWINGING THROUGH NEW ENGLAND.  WILL LEAVE LOW CHANCE
POPS IN FOR NOW.

THURSDAY NIGHT INTO FRIDAY THE GFS AND ECMWF SUGGEST THE POTENTIAL
FOR ANOTHER PRECIPITATION EVENT.  WHILE IT IS TOO FAR OUT FOR ANY
DETAILS TO BE CLEAR...WILL KEEP CHANCE POPS IN GIVEN THE AGREEMENT.

&&

.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...

TODAY...
WIDESPREAD IFR CEILINGS TODAY WITH VSBY LOWERING TO IFR THIS
AFTERNOON AS HEAVY RAIN APPROACHES. CHANCE OF THUNDER 18Z-00Z. LLWS
PVD-HYA-ACK BEGINNING AROUND 21Z.

TONIGHT...
LLWS CONTINUES UNTIL ABOUT 00Z. THEN WINDS BECOME SW AND GUSTY AFTER
03Z. CHANCE OF THUNDER EARLY BOS-PVD-HYA-ACK. IFR CONDITIONS WILL
IMPROVE TO MVFR AROUND 03Z.

SUNDAY...VFR...BLUSTERY BUT NOT AS WINDY AS SATURDAY NIGHT.

MONDAY THRU THURSDAY...VFR.

&&

.MARINE...

TODAY...
NORTHERLY WINDS ACROSS NORTHERN WATERS WITH SOUTHERLY WINDS SOUTH
WATERS AS FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE WATERS. THIS
BOUNDARY WILL LIFT SLOWLY N TODAY WITH ALL WATERS BECOME S THIS
EVENING. CHANCE OF THUNDER THIS AFTERNOON.

TONIGHT...
SOUTHERLY GALES THIS EVENING WILL BECOME SW LATER THIS EVENING AND
OVERNIGHT...WHEN WINDS MAY GUST TO STORM FORCE /GREATER THAN 47 KT/.
CHANCE OF THUNDER EARLY EASTER WATERS.

SUNDAY...WINDS AND SEAS WILL GRADUALLY DECREASE AS HIGH PRESSURE
MOVES ACROSS THE WATERS...HOWEVER GALES ARE STILL LIKELY THROUGH
MUCH OF THE DAY.

SUNDAY NIGHT...LIGHT FREEZING SPRAY WILL BE POSSIBLE.  WINDS AND
SEAS WILL CONTINUE TO DECREASE TO SMALL CRAFT CONDITIONS.

MONDAY...SEAS WILL CONTINUE TO DECREASE TO BELOW 5 FEET BY DAWN ON
TUESDAY.

TUESDAY THRU THURSDAY...WINDS AND SEAS REMAIN BELOW SCA THRESHOLDS.

THURSDAY NIGHT...WINDS AND SEAS MAY INCREASE UP TO SCA CRITERIA WITH
AN APPROACHING STORM SYSTEM.

&&

.HYDROLOGY...

DESPITE THE HEAVY RAIN OVERNIGHT RIVERS AND STREAMS REMAIN WITHIN
THEIR BANKS AND ARE NOT EXPECTED TO GO INTO FLOOD UNTIL AFTER THE
NEXT SLUG OF RAIN THIS AFTERNOON AND EVENING. THE ONLY EXCEPTION
APPEARS TO BE MAYNARD ON THE ASSABET RIVER IN MIDDLESEX COUNTY...
WHICH IS EXPECTED TO GO INTO FLOOD THIS AFTERNOON. WILL CONTINUE TO
MONITOR THIS THE REMAINDER OF THE MORNING. OTHERWISE...EXPECT MANY
RIVERS AND STREAMS TO GO INTO FLOOD BEGINNING LATE TODAY OR THIS
EVENING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ002>004.
MA...FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ002>021-026.
     HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
     MAZ020>024.
NH...FLOOD WATCH THROUGH LATE TONIGHT FOR NHZ011-012-015.
RI...FLOOD WATCH THROUGH LATE TONIGHT FOR RIZ001>007.
     HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
     RIZ006>008.
MARINE...GALE WARNING FROM 5 PM EST THIS AFTERNOON TO 6 PM EDT SUNDAY
     FOR ANZ230>237-250-254-255.

&&

SYNOPSIS...NOCERA/RLG
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...RLG
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLG
HYDROLOGY...NOCERA
Hazardous weather outlook, Mar 8, 4:18 AM EST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
418 AM EST SAT MAR 8 2008

CTZ002>004-MAZ004>007-009>019-026-RIZ001-003-090930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
418 AM EST SAT MAR 8 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS
AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

AN ISOLATED THUNDERSTORM MAY ALSO OCCUR THIS AFTERNOON...RESULTING IN
LOCALLY STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-090930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
418 AM EST SAT MAR 8 2008

...GALE WARNING IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 6 PM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THERE IS POTENTIAL FOR SOUTHERLY TO SOUTHWESTERLY STORM FORCE GUSTS
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-RIZ008-090930-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
418 AM EST SAT MAR 8 2008

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

AN ISOLATED THUNDERSTORM MAY OCCUR...WHICH COULD RESULT IN LOCALLY
STRONG WIND GUSTS.  RAIN WILL BECOME HEAVY AT TIMES. THIS COULD LEAD
TO SOME URBAN AND POOR DRAINAGE FLOODING ACROSS THE CAPE AND ISLANDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RIZ002-004-005-090930-
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-
418 AM EST SAT MAR 8 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

AN ISOLATED THUNDERSTORM MAY OCCUR...WHICH COULD RESULT IN LOCALLY
STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ020-021-RIZ006-007-090930-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI-
418 AM EST SAT MAR 8 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WATCH.

AN ISOLATED THUNDERSTORM MAY OCCUR...WHICH COULD RESULT IN LOCALLY
STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ002-003-008-NHZ011-012-015-090930-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
418 AM EST SAT MAR 8 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A LOW PROBABILITY OF FREEZING RAIN ACROSS THE HIGHER
ELEVATIONS OF SOUTHERN NEW HAMPSHIRE AND NORTHWESTERN MASSACHUSETTS
THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 2:34 AM ESTSevere Thunderstorm WarningBOXBristol, Newport26 min
Mar 8, 11:30 AM ESTWind AdvisoryBOXBristol, Kent, Providence, Washington26 hr
Mar 8, 11:33 AM ESTHigh Wind WarningBOXBristol, Kent, Newport, Providence, Washington19 hr
Mar 8, 12:14 PM ESTCoastal Flood AdvisoryBOXBristol, Kent, Newport, Providence, Washington10 hr
Mar 8, 1:20 PM ESTRiver Flood WarningBOXKent, Providence28 hr
Mar 8, 6:24 PM ESTRiver Flood WarningBOXProvidence27 hr
Mar 8, 9:41 AM ESTRiver Flood WarningBOXMiddlesex, Worcester4 days
Mar 8, 1:20 PM ESTRiver Flood WarningBOXMiddlesex54 hr

Nearby

High Wind Watches in Massachusetts, 2008High Wind Watches in Rhode Island, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.